Dave needs help

Since Dave came out of hospital he has needed 3 courses of antibiotics and steroids ,he has started on the pulmonary rehab course but he is just sitting watching tv. He is not speaking to me unless he wants a cup of tea or for me to get him something.It's as if he is waiting for the infection to strike I know he is depressed but he will not speak to me.HELP Christine

Last edited by

13 Replies

oldestnewest
  • BLF Helpline Christine 03000 030 555 - more for you than Dave - they are excellent and may well be able to give you some strategies to help. :) xx

  • Hi ,has he just come off his course of steroids? I get very depressed when I do.

    Hope you both get help from the helpline

  • Hi My husband gets quite depressed after he has had so many courses of antibiotics. Could you talk to his doctor and ask if he could get help. Could you suggest he talks to the nurses at pulmonary rehab, they might be able to help him. Or could you contact the nurses directly and explain how depressed he seems. Also the BLF helpline should be able to give you some help.

    Please remember to look after you - this must be very difficult to live with. My heart goes out to you. I hope you find some answers. Good Luck. With much love TAD xx

  • I've been told you should come of steroids gradually it might help a bit, I take antidepressants for similar he will have to see his g.p. to get on those good luck.

  • He is reducing his steroids by 1 a week I have alreadyspoken to his go unable to give. Antidepressants as this will interfere with his breathing

  • Great advice from everyone especially Scrobbs. It must be awful for you both and become an ever decreasing spiral until something can break it. Xxx

  • I can only echo what Scrobby is saying.good advice.:)

  • I didn't receive scrobbys response please send again

  • I have not seen scrobbys reply either

  • That`s sad to hear. Although I can`t offer any more advice other than what others have said I do hope Dave perks up soon. It can`t be nice for you.

  • primroseDave. I think here is some good advice and personal feedback here. It is very difficult to answer your question precisely we are all different in how our condition affects us and how we respond to diagnosis and medication. I became very down ( but not depressed ) over the last winter as it was quite soon after my diagnosis, and I was scared about the future, for me and importantly my wife who was worried sick. Now 6 months on I exercise regularly, avoid infection and have learnt to deal with most aspects of my condition, but by no all.

    Yes, multiple courses of AB's and steroids will have their effect, but assure him he will get better soon. Has he been introduced to Pulmonary Rehabilitation ? It sounds awful but it is a superb course which will do him a lot of good. And of try to persuade him to read this excellent website.

    Best wishes. Adrian

  • Sorry words missing.... the blinking I Pad !

  • When my husband was on, and coming off, the Prednisolone he too had depression, but also terrible mood swings. Apart from trying to convince him to speak to the doctor about it I don't know what else you can do (not much help there, sorry). It's very difficult and frustrating, but I tried to keep my mood the same as always. At first I was making allowances because of the treatment, but in the end I decided that if he wasn't going to get help, then I wasn't going to put up with it. I don't mean I left, just that I started to speak out about his behaviour. It has passed eventually, he never did get help with the depression, and apart from the grumpy old man moments, he's pretty much back to the way he was before.

    Cx

You may also like...